Hi, I did treatment having cirrhosis. But I was wondering why they have you on vit- E ,that is a blood thinner and with cirhosis you should not take any bloodthinners, asprin, IB prophin, and tylenol also. You should ask about a beta blocker for the varices. Some of the meds you mentioned I wasn't sure if it was a beta blocker or not. You definately should do what your dr wants you to. I have spleenaligamy also, plus very low platelets, where are your platelets at? I also had early portal hypertension 5 yrs ago. As long as you have compensated liver function they can treat. I was 42 when I treated first time too. Best of luck... Debi
Treating while cirrhotic demands more scrutiny by your treating team., e.g., more frequent labs, more frequent office vsits, and the possibilty of doing a diagnostis test or two if needed.. My doctor has been treating cirrhotics for about ten years and decompensated patients for almost as long. One of the risks of cirrhotics treating is the possibility the treatment itself will lead to liver failure and decompensation. And a patient who is decompensated has to be watched like a hawk as if it has a worsening effect it can push the patient into fulminant hepatic faiure. Try to find a hepatologist at a teaching med school that has experience with the special population you are in.
SVR rates stink ranging from 10% to 20% for G1. Slightly higher for G2and G3. New drugs coming may improve SVR rates for G!s and have a shorter tx duratioon of IFN/riba therapt as well.
Good luck in your study research and decision.
I don't see anywhere in what you wrote that you have cirrhosis. What test did you have that confirmed cirrhosis, a liver biopsy? Something else does not make sense; on July 21 you were non-detected for hcv and one month later it was detected? Your treatment was in July 2007, are you still on the Peg/riba treatment? Several things do not make sense in your post.
My platelet counts are 105000.
I am taking beta blocker Losarten Potassium 25mg.
Some other doctor advised me that Anti oxidant can reduce the free redicals,thats why i am taking Vit-E Capsule with another multivitamins.
I see major inconsistencies also. It is completely possible someone slipped up. Because I have a common last name and my first name is Francis (everyone calls me Frank-so no jokes) I was given a Frances with same last names medication-the pharmacy caught the error. The woman Frances had my meds and I would have had hers. Ofcourse they wouldn't tell me if she took mine or not. Anyway labs have controls but things get mixed up more than we probably know.
I had decompensated cirrhosis when diagnosed with HCV and thought what did I have to lose by doing tx?
In retrospect, I think tx may have made the cirrhosis worse.
I broke an arm after tx, from a minor fall, after years of never breaking anything no matter how clumsy I was. Tx was hard on my bones.
Less than two years after ending tx, I had a transplant.
However, lots of people with cirrhosis here on this forum, have treated, beat the virus and done fine. The liver will regenerate in time.
Write down a list of questions for your next doctor's appointment.
Eat well, stay active and good luck with your decision.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.